| Model Number |
71430448 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/26/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a routine efip inspection, the genesis ii cruciate retaining deep flexion insert trial was broken in half and the femoral implant impactor had a plastic tip broken off.No patient was involved.No other complications were reported.
Event or Problem Description
It was reported that during a routine efip inspection, the genesis ii cruciate retaining deep flexion insert trial was broken in half.No patient was involved.No other complications were reported.
Additional Manufacturer Narrative
The device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the gii cr deep flx isr tr s7-8 9 is broken into two pieces.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.